Jump to content

Just started Citalopram in the morning and trazodone at night....


Recommended Posts

I've been in denial that i suffer from sever depression and anxiety..... since i was a teen.

Lately its been worse since i had a child a little boy. I finally caved and spoke to my doctor about how I've been feeling every single day. She prescribed me 20mg of citalopram during the morning and 50 mg of trazodone for night. I'm currently in a relationship and he's constantly worried about these meds having a negative affect on me. Personally i just want to feel better and be able to function properly so i can be able to be a better mother. Im extremely nervous about all of this and need advice from those who been there... 

Not having much support and going through this is extremely hard. Just looking for someone to understand...

Link to comment
Share on other sites

You did the hard part and asked for help.  Kudos to you!  Things will get better!  I finally got sick of the way I was feeling and went to see the Dr. after New Years.  Started on Zoloft but recently switched to Lexapro because of the effects Zoloft had on my stomach.  I started seeing a counselor have been taking 50mg of Trazodone at night to help me sleep.  Only thing I don't like about Trazodone is it makes me extra tired in the morning. 

It does suck going through this, it's a personal Hell!  I didn't think I'd feel better but I am feeling more like my old self again and more happy.  The anxiety was consuming my life and affecting my relationship but that has gotten much better.  I'm not overthinking everything.

Not sure how long you have been on the meds but stick with it.  It may take some time to kick in.  Hang in there.  :)

Link to comment
Share on other sites

Look, this is my third, unvoluntary trip into depression lands. But I can tell you from my experience the following: first two weeks will be the worst, as you will wait for the meds to kick in, and maybe they will and maybe they wont. Four to six weeks of therapy will cause that meds will kick in, but not to make you hundred per cent, only about, I dont know.,  sixty percent. After two months you will be about 80 percent, and after three months, who knows, it varies. So, to wrap it up, E works, it will lift you up, in a time, just do not expect to be you 1100 percent shining self....

Link to comment
Share on other sites

I love Lexapro but had to quit trazodone because it gave me urinary issues.  Trazodone and ambien together gave me 6-7 good hours of sleep a night.  This was all under doctor supervision.  If the Lexapro is working, then it should give you a bit of energy and help with the anxiety and depression.

Try not to worry about taking the meds too much.  Both of these should really help you a lot!! (just make sure you let your doctor know of any bad side effects)

I had terrible nausea and a few anxiety attacks when I first started the Lexapro.  But they went away fairly quickly so stick with it for a good week to 10 days for the side effects to wear off.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...